Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2012, 3:45 PM EDT for 6 counties in Georgia. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 29, 2012, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 123 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:00 PM EDT | TSTM WND DMG | 4 S Gum Branch, GA | TREE DOWN ON RYE PATCH RD NEAR LANIER RD. |
| Jul 29, 4:38 PM EDT | TSTM WND DMG | 3 Sse Donald, GA | THE LONG COUNTY 911 CALL CENTER RELAYED A REPORT OF A POWER LINE DOWN NEAR THE INTERSECTION OF HIGHWAY 301 AND BRADWELL DURHAM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS52 KCHS 291945
SVRCHS
GAC029-031-109-179-183-267-292045-
/O.NEW.KCHS.SV.W.0192.120729T1945Z-120729T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
WESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 445 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...11 MILES SOUTHWEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...MANASSAS...MENDES...
GLENNVILLE...BELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3207 8221 3225 8182 3223 8150 3164 8178
3167 8186 3171 8188 3173 8191 3175 8192
3178 8196 3178 8198 3181 8202 3184 8208
3186 8212 3188 8212 3191 8223
TIME...MOT...LOC 1945Z 260DEG 15KT 3195 8220
$$1 follow-up statement
426
WWUS52 KCHS 292043
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SUN JUL 29 2012
GAC029-031-109-179-183-267-292052-
/O.EXP.KCHS.SV.W.0192.000000T0000Z-120729T2045Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
443 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LONG...NORTHWESTERN
BRYAN...NORTHWESTERN LIBERTY...SOUTHEASTERN BULLOCH...EVANS AND
TATTNALL COUNTIES WILL EXPIRE AT 445 PM EDT...
AT 442 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3207 8221 3225 8182 3223 8150 3164 8178
3167 8186 3171 8188 3173 8191 3175 8192
3178 8196 3178 8198 3181 8202 3184 8208
3186 8212 3188 8212 3191 8223
TIME...MOT...LOC 2042Z 260DEG 15KT 3199 8192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:28 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 1:28 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 128 PM EDT SUN JUL 29 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY AFTERNOON UPDATE... BROAD CYCLONIC FLOW EVIDENT IN VISIBLE SATELLITE ACROSS GA/SC EARLY THIS AFTERNOON. TEMPS HAVE WARMED INTO THE LOWER 90S NEAR THE COAST WITH MID/UPPER 90S FARTHER INLAND WHILE DEWPOINTS REMAIN IN THE MID/UPPER 70S. TWEAKED DEWPOINTS UPWARD A DEGREE OR TWO FOR THE REMAINDER OF THE AFTERNOON AND ALSO BUMPED UP HIGH TEMPS A DEGREE ACROSS INTERIOR SOUTHEAST GA. SCATTERED SHOWERS AND ISOLATED TSTMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL AND EASTERN GA IN A REGION OF 8-8.5C LOW-LEVEL LAPSE RATES. COVERAGE AND INTENSITY EXPECTED TO INCREASE THROUGH THE REMAINDER OF THE AFTERNOON. LATEST MESOANALYSIS SHOWS 2000-3000 J/KG CAPE AND 800-1200 J/KG DCAPE OVER THE FORECAST AREA...WHICH SHOULD ALLOW FOR INTENSIFICATION OF STORM UPDRAFTS AND AN INCREASE IN SEVERE THUNDERSTORM POTENTIAL. LATE MORNING DISCUSSION... TODAY LOOKS LIKE ANOTHER POTENTIALLY ACTIVE DAY WITH SHOWERS AND TSTMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON INTO THE EVENING. A WEAK SHORTWAVE FEATURE IS EVIDENT ON WATER VAPOR IMAGERY ACROSS CENTRAL GA...ALSO COINCIDENT WITH A PATCH OF ALTOSTRATUS NEAR AUGUSTA. A MORE POTENT SHORTWAVE OVER EASTERN TENNESSEE IS PROGGED TO DROP SOUTHEAST TOWARD THE FORECAST AREA EARLY THIS EVENING. THE AIRMASS REMAINS QUITE MOIST AND LOW-LEVELS WILL WARM QUICKLY UNDER MOSTLY SUNNY SKIES. WE EXPECT HIGH TEMPS IN THE MIDDLE 90S TODAY. A MESOSCALE BOUNDARY OF SOME SORT IS NOW SHOWING UP ON VISIBLE SATELLITE VIA A LINE OF CUMULUS STRETCHING ALL THE WAY FROM FOLLY BEACH SC THROUGH SAVANNAH GA TOWARD THE NORTHERN GULF OF MEXICO. THE SEABREEZE WILL AGAIN COME INTO PLAY...PERHAPS AN HOUR OR TWO EARLIER THAN YESTERDAY GIVEN THE WEAKER WESTERLY FLOW. ALMOST ALL OF THE HIGH RESOLUTION MESOSCALE MODELS ARE INDICATING GOOD COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON THROUGH EARLY EVENING. WITH TWO SHORTWAVES POTENTIALLY AT PLAY AND A VERY MOIST LOW-LEVEL AIRMASS ALONG WITH NUMEROUS MESOSCALE BOUNDARIES WE ARE CONFIDENT IN ENOUGH PRECIP COVERAGE TO FORECAST LIKELY POPS FOR A FEW HOURS STRADDLING 6 PM. SEVERE TSTMS ARE AGAIN POSSIBLE...PRIMARY WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. MORNING SOUNDINGS SHOW MORE DRY AIR TODAY THAN YESTERDAY...ALTHOUGH THE MEAN FLOW IS ABOUT 15 KT TODAY VS 25 KT YESTERDAY. INHERITED SEVERE WX MENTION IN THE HAZARDOUS WEATHER OUTLOOK STILL LOOKS ADEQUATE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... BETWEEN 6 PM AND MIDNIGHT...THERE CERTAINLY COULD BE SOME STRONG STORMS DEVELOPING OVER INLAND ZONES AS THE MID LEVEL SHORT WAVE ARRIVES FROM THE NW AND INTERACTS WITH AIR MASSES UNTAPPED FROM THE NEARER-COASTAL CONVECTION FROM MID AFTERNOON. THE SEA BREEZE SHOULD ALSO BE WELL INLAND NEARING DUSK AND THIS COULD BOOST LOW LEVEL MOISTURE FLUX WITH AN INFUSION OF POOLED SURFACE DEW POINTS. THE SHORT WAVE WILL PROBABLY KEEP SCATTERED CONVECTION ROLLING... AT LEAST IN POCKETS...INTO THE OVERNIGHT AS IT PASSES OVER THE FORECAST AREA. WE MAINTAINED PERSISTENCE WITH 20-40 POPS THIS PERIOD. LOWS IN THE 70S. MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC PATTERN WILL CONTINUE TO FAVOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS EACH DAY. CONVECTION WILL LIKELY INITIATE ALONG THE SEA BREEZE ACROSS COASTAL COUNTIES WHILE ADDITIONAL DEVELOPMENT LIGHTS UP INLAND CLOSER TO THE INLAND TROUGH. AS THE AFTERNOON PROGRESSES... EXPECT CONVECTION COVERAGE TO INCREASE AS CELLS AND BOUNDARIES COLLIDE. MODERATE INSTABILITY AND AMPLE MOISTURE WILL RESIDE ACROSS THE AREA EACH AFTERNOON MAKING A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE. EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW TEMPERATURES GENERALLY IN THE LOWER TO MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT LEAST ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA BREEZE PROPAGATES INLAND. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS. TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... SIMILAR TO YESTERDAY IN SOME COASTAL AREAS...CONVECTION MAY POSE A THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND GUSTS. TSTMS FORECAST TO HAVE A SLOW GENERAL SEAWARD STEERING REGIME AGAIN TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE TO THE COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW 15 KT OR LESS AND SEAS 2-4 FT. ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JHP LONG TERM...JHP AVIATION...BDC MARINE...
Hazardous weather outlook, Jul 29, 2:57 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT SUN JUL 29 2012 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-301900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 257 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-301900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 257 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 2:12 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012
GAZ114>116-138-291845-
EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
212 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND BRYAN COUNTIES THROUGH 245 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...ELLABELL...GROVELAND...LANIER AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8198 3220 8180 3215 8178 3222 8153
3222 8151 3218 8143 3197 8158
TIME...MOT...LOC 1812Z 285DEG 9KT 3214 8178
JAQLocal storm report, Jul 29, 2:33 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
07/29/2012 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA. A TREE
WAS ALSO REPORTED DOWN NEAR THE INTERSECTION OF SAVANNAH
HIGHWAY AND HOPE WELL ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200556
DPBSpecial weather statement, Jul 29, 3:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT SUN JUL 29 2012 SCZ044-045-050-052-291945- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 301 PM EDT SUN JUL 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 345 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PIMLICO TO MIDDLETON PLACE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CAINHOY...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX... COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526 INTERCHANGE... LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SANGAREE AND WANDO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3311 7958 3283 7986 3287 8031 3316 8000 TIME...MOT...LOC 1901Z 275DEG 17KT 3309 7997 3292 8016
Special weather statement, Jul 29, 3:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 29 2012
GAZ101-116-118-119-SCZ047-048-051-291930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
306 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR O'LEARY...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...BELLINGER HILL AREA...BLUFFTON...FOREST BEACH...
HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH AND SUN CITY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8097 3215 8072 3214 8073 3200 8144
3220 8154
TIME...MOT...LOC 1906Z 263DEG 7KT 3225 8115Special weather statement, Jul 29, 3:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN JUL 29 2012
GAZ114>116-137-138-291945-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
317 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...FORT STEWART...GLENNVILLE...GUM BRANCH...MENDES...MIDWAY AND
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8199 3217 8160 3194 8143 3172 8190
3178 8196 3178 8198 3181 8202 3182 8205
3186 8211 3188 8212 3190 8215
TIME...MOT...LOC 1917Z 243DEG 18KT 3188 8191Local storm report, Jul 29, 3:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 3 WNW GRAYS 32.69N 81.06W
07/29/2012 JASPER SC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF SC HWY 3 AND PINE LEVEL
CHURCH RD.
&&
EVENT NUMBER CHS1200557
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:40 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jul 29, 1:23 PM EDT | Special Weather Statement | CHS | Jenkins | 37 min |
| Jul 29, 2:12 PM EDT | Special Weather Statement | CHS | Evans | 33 min |
| Jul 29, 2:34 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 56 min |
| Jul 29, 3:06 PM EDT | Special Weather Statement | CHS | Bryan | 24 min |
| Jul 29, 3:12 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Screven | 63 min |
| Jul 29, 3:17 PM EDT | Special Weather Statement | CHS | Long | 28 min |
| Jul 29, 3:37 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 53 min |
| Jul 29, 3:59 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 4:06 PM EDT | Tornado Warning | CHS | Chatham | 19 min |
| Jul 29, 4:07 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 53 min |
| Jul 29, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh | 54 min |
| Jul 29, 5:13 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 5:16 PM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Jul 29, 5:33 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 57 min |
| Jul 29, 5:56 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 29, 6:01 PM EDT | Special Weather Statement | CHS | McIntosh | 44 min |
| Jul 29, 6:36 PM EDT | Special Weather Statement | CHS | McIntosh | 39 min |
| Jul 29, 6:49 PM EDT | Special Weather Statement | CHS | Liberty | 26 min |
| Jul 29, 7:11 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 29, 7:35 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Jul 29, 7:45 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans | 45 min |
| Jul 29, 7:57 PM EDT | Special Marine Warning | CHS | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.